Alert archive / Colorado / Flash Flood Warnings in 2007
Flash Flood Warning 29, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this flash flood warning at Aug 7, 2007, 8:22 PM MDT for Lincoln County, Colorado. It took effect at Aug 7, 2007, 8:27 PM MDT. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 7, 2007, 8:22 PM MDT (02:22 UTC)
- In effect from
- Aug 7, 2007, 8:27 PM MDT
- Expired
- Aug 7, 2007, 10:45 PM MDT
- In force
- 2 hr
- Issued by
- NWS Denver/Boulder, CO
- Area
- Whole counties
County Lincoln County, CO
The radar
The Pueblo radar (KPUX), 82 km from the middle of the area, began a volume at 02:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 2.4 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 27 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 1698 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -43 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KBOU 080227 FFWBOU COC073-080445- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE DENVER CO 822 PM MDT TUE AUG 7 2007 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTH CENTRAL LINCOLN COUNTY IN EAST CENTRAL COLORADO * UNTIL 1045 PM MDT * AT 822 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM A THUNDERSTORM 4 MILES EAST OF LIMON. THIS STORM WAS MOVING NORTH AT 15 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LIMON AND GENOA. DOPPLER RADAR ESTIMATES THAT 2 TO 3.5 INCHES OF RAIN HAVE FALLEN IN THE WARNING AREA OF LINCOLN COUNTY SINCE 7 PM MDT. THIS INCLUDING THE LIMON AREA. STRONG THUNDERSTORMS WITH HEAVY RAIN ARE EXPECTED TO CONTINUE OVER THE WARNING AREA FOR THE NEXT HOUR. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. TURN AROUND...DO NOT DROWN. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...NORMALLY DRY WASHES AND ARROYOS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. LAT...LON 3906 10371 3904 10354 3956 10328 3956 10370 $$ RJK
2 follow-up statements
000 WGUS75 KBOU 080334 FFSBOU FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DENVER CO 931 PM MDT TUE AUG 7 2007 COC073-080445- LINCOLN CO- 931 PM MDT TUE AUG 7 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1045 PM MDT FOR NORTH CENTRAL LINCOLN COUNTY... AT 931 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED LIGHT TO MODERATE RAINFALL STILL OCCURRING OVER LINCOLN COUNTY. THE STORMS PRODUCING THE RAIN WERE MOVING NORTH AT 15 MPH. LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LIMON AND GENOA. DOPPLER RADAR ESTIMATES THAT 1.5 TO 4.0 INCHES OF RAIN HAVE FALLEN IN THE WARNING AREA SINCE 7 PM MDT. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...NORMALLY DRY WASHES AND ARROYOS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. LAT...LON 3906 10371 3904 10354 3956 10328 3956 10370 $$ RJK
000 WGUS75 KBOU 080440 FFSBOU FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DENVER CO 1037 PM MDT TUE AUG 7 2007 COC073-080447- LINCOLN CO- 1037 PM MDT TUE AUG 7 2007 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 1045 PM MDT FOR NORTH CENTRAL LINCOLN COUNTY... THE STORM THAT PROMPTED THE WARNING HAS EXITED THE AREA. RADAR ESTIMATES AND AUTOMATED RAIN GAUGES IN THE AREA INDICATED THAT BETWEEN 1.5 AND 3 INCHES OF RAIN OCCURRED WITH THE STORMS EARLIER THIS EVENING. A FEW LINGERING RAIN SHOWERS WILL CONTINUE OVER NORTH CENTRAL LINCOLN COUNTY THROUGH MIDNIGHT. LAT...LON 3906 10371 3904 10354 3956 10328 3956 10370 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this flash flood warning went out at Aug 7, 2:20 PM MDT, 6 hours 2 minutes earlier.
Area forecast discussion, Aug 7, 2:20 PM MDT, 6 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 220 PM MDT TUE AUG 07 2007 .SHORT TERM...A WEAK SOUTHWESTERLY FLOW WILL BE OVER THE STATE TONIGHT. A DISTURBANCE EMBEDDED IN THE FLOW IS PROGGED TO MOVE ACROSS SRN AND ERN PORTIONS OF THE CWFA TONIGHT. AS A RESULT...IT LOOKS LIKE ANOTHER EVENING OF SCT TSTMS. THE STORMS MAIN TRACK APPEARS SIMILAR TO THE LAST COUPLE OF DAYS WITH MOST OF THE RAINFALL EXPECTED TO OCCUR SOUTH AND EAST OF THE DENVER AREA. PW VALUES RMN HIGH AROUND 1.2 INCHES WITH LOCALLY HEAVY RAINFALL THE MAIN THREAT. FOR WEDNESDAY...THE PW VALUES WILL BE CUT IN HALF WITH A MUCH DRIER AMS IN PLACE. THE SUBTROPICAL MOISTURE CHANNEL IS PROGGED TO SHIFT TO THE EAST WITH A DRIER AMS INTRUDING INTO THE CWFA FM THE WEST. TEMPERATURE GRIDS IN THE FIRST COUPLE OF PERIODS LOOKS REASONABLE SO NO CHANGES ANTICIPATED THERE. MAIN CHANGE WAS TO LOWER THE POPS OVER MUCH OF THE CWFA ON WEDNESDAY. .LONG TERM...HIGH PRESSURE WHICH HAS BEEN INFLICTING HEAT OVER THE EASTERN HALF OF THE COUNTRY WILL GRADUALLY EXPAND WESTWARD INTO THE AREA DURING THE SECOND HALF OF THE WEEK. THUS...MUCH HOTTER WEATHER DEVELOP ACRS THE AREA FOR WED AND BEYOND. SWRN PLUME OF MOISTURE WL BE SHUT OFF AS WELL...PRECIP WATER HAS ALREADY FALLEN BELOW A HALF INCH OVER AZ AND UT...AND AFTN TSTM COVERAGE WL BE LIMITED TO THE MOUNTAINS AND ADJACENT AREAS OF THE FNT RANGE. MUCH FEWER CLOUDINESS ALONG WITH A HOT AIRMASS ALF WL HELP TEMPS TO SOAR WELL INTO THE 90S. SOME 100 DEGREE READINGS PSBL ON THE PLAINS. BY WEEKEND...CNTR OF H5 HIGH PRESSURE WL BE CENTERED OVER THE FOUR CORNERS REGION. MSTR WL GRADUALLY BE PULLED BACK INTO AZ AND UTAH BUT THIS LOOKS SKIMPY COMPARED THE COPIOUS AMTS OF MSTR STREAMING OUT OF SOUTHWEST THE PAST COUPLE OF WEEKS. WL PUT SOME SCT POPS IN THE HIGH MTN ZONES/ISOLD IN OTHER HIGH COUNTRY AREAS. OVERALL...A LOW GRADE MONSOON TYPE FCST WITH LTL DAY TO DAY VARIATION. && .AVIATION...FAIRLY STANDARD SUMMERTIME WEATHER TODAY AND TONIGHT WITH CONVECTION FIRING OVER THE MOUNTAINS BY MIDDAY AND THEN SPREADING EASTWARD DURING THE AFTERNOON. BRIEF HEAVY RAINS AND LOWER CEILINGS/VISIBILITIES ARE POSSIBLE ONCE AGAIN IN THUNDERSTORMS. TOMORROW SHOULD SEE LESS CONVECTION. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. && COOPER/046
Hazardous weather outlook, Aug 7, 10:24 AM MDT, 9 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1024 AM MDT TUE AUG 07 2007 COZ030>051-081200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1024 AM MDT TUE AUG 07 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT ANOTHER ROUND OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS IS EXPECTED TODAY AND TONIGHT. SOME OF THESE STORMS WILL PRODUCE HEAVY RAINS CAPABLE OF PRODUCING SOME FLOODING...ESPECIALLY IN AREAS THAT HAVE EXPERIENCED HEAVY RAINS OVER THE LAST COUPLE OF DAYS. THE AREA EXTENDING FROM SOUTHEAST WASHINGTON COUNTY ACROSS NORTHERN LINCOLN COUNTY AND INTO SOUTHEAST ELBERT COUNTY APPEARS TO BE THE MOST VULNERABLE LOCATION FOR FLOODING PROBLEMS SHOULD HEAVY RAINS AGAIN AFFECT THESE AREAS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A DRIER AIRMASS WILL DEVELOP OVER THE AREA WITH ONLY A SLIGHT CHANCE OF THUNDERSTORMS WEDNESDAY AND THURSDAY...MAINLY IN THE HIGH COUNTRY. THE STORMS THAT DO DEVELOP WILL BE HIGH BASED AND WILL PRODUCE GUSTY WINDS...BUT LITTLE RAINFALL. SOME INCREASE IN SUBTROPICAL MOISTURE MAY OCCUR THIS WEEKEND...RESULTING IN A BETTER CHANCE OF THUNDERSTORMS IN THE HIGH COUNTRY. THE PLAINS WILL REMAIN HOT AND DRY FOR THE NEXT SEVERAL DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. COOPER/046
Nearby
Flash Flood Warnings in Colorado, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.